Bone Health
1,526 members510 posts

Digestive problems probably due to Calcichew forte.

Hi,I am new here,but certainly not new to OP and its woes.I have just noticed that some members suffer from indigestion shortly after taking Calcichew forte.I had this problem for a short while,until I hit on a solution that works very well for me.I take a 100mg.tablet of Magnesium citrate(available by the 100 from Holland and Barrett).It is inexpensive and a valuable supplement.I take it just after a dose of Calichew.I hope this is of benefit to any members.

19 Replies
oldestnewest

Hi Pushkin

Thank you for the tip that may well help those that suffer indigestion when taking Calcichew forte. I hope Oliver1954 sees your posting.

Magnesium is a good supplement to take for OP and I find that magnesium glycinate (which is more expensive) does not give me stomach problems whereas some of the other types of magnesium did.

3 likes
Reply

Hi Kareena,I am glad you raised the issue with Magnesium as you most likely know it can send one running to the loo a little too often.

2 likes
Reply

Hi pushkin 28

Many thanks for your tip. Will certainly follow up and pick up some, should the dreaded indigestion return.

1 like
Reply

Good to hear from you Oliver.I am just 60 and was diagnosed with Osteoporosis at 45yrs.Despite this I am doing well.I have my own treatments for it and my doctor is thrilled with my results,so am I.My medication(I pushed for this) is Strontium renalate as unlike Bisphosonates it encourages new bone growth and does not just preserve old bone which is even more prone to fracture.I take Higher Nature Calcium made from seaweed and the body accepts it as food,not rock,which in effect most calcium supplements such as Carbonate and coral calcium are rock,this can settle in the body's soft tissues including arterial walls.I take Magnesium citrate,as you know as it is a good supplement to take and it also helps with the formation of bone and many other things also.I know all this sounds a lot,but it is not expensive,and it works extremely well for me having taken the lot for the past decade.I add 2 other supplements,Vitamin.K2 and fish oils.Oliver as I say it has worked well for me,but if you are considering taking the same route as me please speak with your doctor first.Good luck,and all the best,Olwen.

2 likes
Reply

Hi Pushkin,

I am interested in reading that you take SR which you pushed for, as I did too. I am wondering what you are going to do in the near future as SR was withdrawn in August.

1 like
Reply

It is not being withdrawn for those who take it Kaarina.There have been many rumours about this but no real evidence.I am still taking it and I consultant at my local hospital where I attend with my Dad who also has OP.He said there was no truth in the rumours.I hope this goes some way to putting your mind at rest.

1 like
Reply

I wonder why the doctor I see in the endocrinology department for my OP did not say that it is still available to patients already on it. I saw him in October.......The NOS say that SR will no longer be available after the end of August 2017. nos.org.uk/media/1596/drug-... I understand one can obtain SR if you can find a pharmacy that still have spare boxes of it but understood after that it would not be available at all.

Reply

I just looked it up and it certainly doesn't look like it was a rumour.

prescriber.org.uk/2017/06/s...

And several other authoritative sources giving same information.

1 like
Reply

Hi Her on,thank you for raising the issue of the withdrawal of S.R.I have read these posts before.My own consultant(not my Dad's) assured me that Dr's can and will continue to prescribe it,with more discretion than before,for people who need it,have been on it for at least 2yrs and tolerate it well.It was supposed to have been withdrawn at the end of August.We are now mid-late October and I have just received my usual supply and have been told I will continue to do so.I hope things go well for you.

1 like
Reply

Hi Kaarina,read my reply to Heron .If I am misinformed,I hope not,there is also natural Strontium I know some people take,but at present I haven't read enough about.That will be next on my medical reading list.

Reply

Hi Pushkin, thank you for your reply. I shall bring this up again with my doctor at the hospital who looks after me in regards to osteoporosis, at my appointment in April next year. I do not think it would be beneficial for me to discuss this with my GP as I know what he will say! ;)

I did at one time order strontium citrate on the net but stopped when I was prescribed SR.

Do let us know if the situation changes for you in regards to no longer being able to obtain SR via prescription. I know some patients are still able to obtain SR on prescription at the moment if pharmacists have stocks left over.

Reply

Hello Kaarina,good thinking you I am sure you would be better discussing the matter at a hospital appointment.I shall certainly post if a few months down the line I find it is no longer available for me.

1 like
Reply

Thank you, Pushkin, or even please post in a few months time if you are still able being prescribed the SR. All very interesting! ;) :)

It is good to talk! :)

Look after yourself and I hope you are able to continue with the SR as it appears to be one of the best drugs available to us (or was one of the best available) ;).

1 like
Reply

You are so right Kaarina,it good to help each other and in doing so we can all share our experiences,because there seems to be to much of do this and do that in the medical world.It is people like us who know and experience it all and coming into the company of people with similar problems that we seem to learn the most.Warm regards,Olwen.

1 like
Reply

Hi Owen many thanks for your reply. It's great to hear such positive news.

In 2014 I was diagnosed with osteoporosis in spine & hips looked doggy.

I was offered biphosplates foresto or prolia. I picked foresto as daily injection could be stopped quickly & was the best of the bunch.

2015 broke hip (how I fell any one would have broken)

2016 scan showed great gains.

Late 2016 bursitis of injured hip so I was injected with steroids into bone to tissues.

2017 Oct scan losted most of gains ( I wonder were the steroids responsible)

And osteoporosis of both hips and spine.

I was offered

Bisphosphonates or prolia.

Picked prolia after discussions with GP. I am due to start prednisolone on Monday so had to take action now.

At no time was I offered strontium renalate. I will ask consultant about this when the next 6 month jab due in march.

I would like to thank you 4 your detailed info it is a route I would prefer.

In the meantime I will add the nature & coral calcium to my shopping, this may help my thyroid deficiency (seaweed)

1 like
Reply

Hi Oliver,you have had it rough.I would like to draw your attention to a point I must have been unclear about.Don't take Coral calcium as it is poorly absorbed.I take Seaweed Calcium available from a company called Higher Nature.The tablets are recognised as food.They cost around £10 per 100 and I take three twice a day.I wouldn't touch Bisphonates with a barge poll.They preserve old bone rather than encourage the formation of new.They do cause digestive problems and I have known two people who were on various billionaires for some years and unfortunately both developed stomach cancer.They can also be linked to atypical fractures of the thigh bone.I know how scary all this sounds and I am not a doctor so I just glean information here and there and try to work out the best course for me.Good luck Oliver,keep in touch.Very best wishes,Olwen.

Reply

Hi when i read some of the other posts a whole lot of other people have had it tougher, apart from being a bronch kid and thyroid op in twenties, I had a 40 year run till this last few years.

Thanks a million for the clarification, and I will post how I geton with polia and calcium.

Look after yourself.

1 like
Reply

Steroids are often necessary but are very bad news for bones,add vitamin D3 to your list.all the best,Olwen.

2 likes
Reply

I don't have a problem with Calcichew fote I usually take it just after food.

I do have a problem with taking magnesium though, it tends to give me a headache.

Reply

You may also like...